July 9, 2013. The last day I will EVER put steroids on or in my body. I am writing this 7 weeks later and I am going through the worst experience of my entire life.
So, one may wonder why if I found ITSAN last April why my last date of steroid use is July 9. To make a long story short, I have been to many doctors and one of them (considered to be one of the world's leading experts on steroids) convinced me that he was about to put me in the hospital because my skin barrier was compromised so badly and that I could not go cold turkey. He promised me that if I took a cortisone shot he would wean me off of topical steroids. I agreed. If I can calm myself down enough to write a publishable post about this experience, I will.
Since then I am now going to UT Southwestern and am being seen by a couple dermatologists there, including the department chair. They do acknowledge steroid withdrawal is real. They do not agree with my complete insistence that I go cold turkey, but respect my decision to do so and are working with me. I will post more about this.
I decided rather late in this process to document this experience via this blog, but I think it is important. I have been so helped and inspired by reading others, and maybe I can help someone else. Also, this a more appropriate forum than, say, my FaceBook page, where I try to keep things light.